Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Ji-Young You 6 Articles
Multicenter Survey of Intoxication Cases in Korean Emergency Departments: 2nd Annual Report, 2009
Ae-Jin Sung, Kyung-Woo Lee, Byung-Hak So, Mi-Jin Lee, Hyun Kim, Kyung-Hye Park, Jeong-Bae Park, Seok-Ran Yeom, Seong-Beom Oh, Ji-Young You, Kyung-Won Lee, Byeong-Jo Chun, Young-Joon Kang
J Korean Soc Clin Toxicol. 2012;10(1):22-32.   Published online June 30, 2012
  • 77 View
  • 1 Download
AbstractAbstract PDF
Purpose: The purpose of this study was to examine the occurrence of toxic exposure cases in Korean emergency centers using a toxic exposure surveillance system-based report form and to provide guidelines for the prevention and treatment of toxic exposures. Methods: We retrospectively reviewed the medical records of toxic exposure patients who had visited emergency centers from January 2009 to December 2009. Epidemiology data points for the toxic exposure cases included age, gender, type of exposure, number and kind of substances involved, reason and route of poison exposure, management of the patients in the emergency departments, and the clinical outcome. Results: A total of 3,501 patients from 12 emergency departments were enrolled in the study. 50.0% of the total exposure patients were male and 63.0% of the total cases were fatal. Acute intoxication occurred in 91.3% of the total patients and suicidal intent was the most common (43.3%) reason for exposure. The most common route of exposure was ingestion (75.9%). Of the total cases, pesticides were involved in 26.3%, sedatives/hypnotics/antipsychotics were involved in 22.0%, and bites and envenomations were involved in 15.7%. Conclusion: We provided a database of patients who were admitted to emergency departments after poisoning incidents. We recommend that toxicology professionals develop a classification scheme for toxicants which is adequate for Korean domestic circumstances and initiate a toxic surveillance system for all types of exposures. With support of a psychiatric surveillance system for suicidal patients and establishment of social mediation for pesticide poisoning, major reductions in poison exposures can be achieved.
Toxicologic Review of the Dietary Supplements Glucosamine and Chitosan
Ji-Young You
J Korean Soc Clin Toxicol. 2011;9(1):1-7.   Published online June 30, 2011
  • 66 View
  • 0 Download
AbstractAbstract PDF
Recently, westernized diet and lifestyles have led to obesity and various adult diseases resulting in a negative influence on the quality of life. There has been an increased interest in choosing proper diet and regular exercise in order to lead a healthy life. The number of people looking for dietary supplements has increased steadily. Dietary supplements are products intended to help maintain or improve the health of consumers. However, if customers take dietary supplements excessively, they may be harmful due to side effects, misuse, abuse and overdose. I performed a toxicologic review of the dietary supplements, glucosamine and chitosan, which are widely used in the country in order to provide the proper understanding of safety of these products.
2008 Database of Korean Toxic Exposures: A Preliminary Study
Byung-Hak So, Mi-Jin Lee, Hyun Kim, Jeong-Mi Moon, Kyung-Hye Park, Ae-Jin Sung, Seok-Ran Yeom, Seong-Beom Oh, Ji-Young You, Kyung-Woo Lee, Kyung-Won Lee
J Korean Soc Clin Toxicol. 2010;8(2):51-60.   Published online December 31, 2010
  • 68 View
  • 0 Download
AbstractAbstract PDF
Purpose: The aim of this study was to investigate toxic exposures in emergency centers with using a toxic exposure surveillance system-based report form as a preliminary study. Methods: We retrospectively reviewed the medical records of toxic exposure patients who visited emergency centers from January to December 2008. Results: 3,157 patients from 11 emergency centers were enrolled. Males were involved in 47.9% of the total cases of exposure and in 60.1% of the cases of fatal exposure. Suicidal intent was the most common (61.0%) reason and most (87.4%) fatal exposures were suicidal. Pesticides were involved in 30.7% of the cases and sedative/hypnotics/antipsychotics were involved in 20.5%. The substances most frequently involved in fatalities were pesticides, and a 48.4% fatality rate was recorded for paraquat exposure. Conclusion: The toxic exposure data showed the preliminary poisoning events in emergency centers. It is recommended that toxicology professionals should develop a toxic surveillance system and serial reporting should be performed.
Methylene Blue
Ji-Young You
J Korean Soc Clin Toxicol. 2010;8(1):1-6.   Published online June 30, 2010
  • 77 View
  • 0 Download
AbstractAbstract PDF
Methylene blue is a very effective reducer of drug-induced methemoglobinemia. It has dose-dependent oxidation or reduction properties. In most cases, a dose of 1 to 2 mg/kg IV given over 5 minutes and immediately followed by a 15- to 30-mL fluid flush to minimize the local pain is both effective and relatively safe. The onset of action is quite rapid, and the effects are usually seen within 30 minutes. The dose may be repeated after 30 to 60 minutes and then every 2 to 4 hours as needed. The total dose should not exceed 7 mg/kg as a single dose or 15 mg/kg within 24 hours. Repeated treatment may be needed for treating compounds that have prolonged elimination or those compounds that undergo enterohepatic recirculation (e.g., dapsone). Methylene blue can cause dose-related toxicity. At high doses, methylene blue can also induce an acute hemolytic anemia and rebound methemoglobinemia. The reasons for treatment failure with methylene blue include ineffective GI decontamination, the existence of other forms of hemoglobin (e.g., sulfhemoglobin), a low or high dose of methylene blue and the toxicokinetics of some agents, such as aniline, benzocaine or dapsone.
Salicylate Poisoning After Accidental Ingestion of Chinese Medicated Oil
Soo-Youl Lee, Ji-Yeong Ryu, Gyu-Chong Cho, Ji-Young You
J Korean Soc Clin Toxicol. 2007;5(2):138-141.   Published online December 31, 2007
  • 63 View
  • 0 Download
AbstractAbstract PDF
Because of the ready availability of aspirin, salicylate poisoning remains a common problem in many countries. Another potential source of salicylate poisoning is medicated oil containing methyl salicylate (oil of wintergreen). Methyl salicylate poses a much greater safety threat than aspirin tablets because of its liquid, concentrated form and high lipid solubility. Because of this danger, the toxic potential of medicated oil containing methyl salicylate should be fully appreciated both by physicians and by the general public. We encountered two cases of salicylate poisoning resulting from accidental ingestion of Chinese medicated oil. We report these cases along with a review of the literature.
A Familial Case of Tetramine Intoxication from Neptunea
Chang-Won Lee, Jung-Keun Kwak, Kyung-Choon Park, Ji-Yeong Ryu, Ji-Young You, Gyu-Chong Cho
J Korean Soc Clin Toxicol. 2007;5(1):50-52.   Published online June 30, 2007
  • 67 View
  • 0 Download
AbstractAbstract PDF
Certain parts of shellfish contain poisonous substances and cause intoxication. Tetramine toxin is found in the salivary gland of Neptunea. Three family members were admitted to the hospital with chief complaints of dizziness and blurred vision, gait disturbance, and spasms of the lower extremities after ingesting Neptunea. Physical examination revealed sluggish pupil light reflexes, but laboratory studies were normal. Symptoms were completely resolved within 24 hours after injection of atropine. We report a case of three patients with dizziness and blurred vision, gait disturbance, and spasms of the lower extremities due to Neptunea tetramine toxin.

JKSCT : Journal of The Korean Society of Clinical Toxicology